Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hammerstein integral inclusions
in reflexive Banach spaces

Authors: Tiziana Cardinali and Nikolaos S. Papageorgiou
Journal: Proc. Amer. Math. Soc. 127 (1999), 95-103
MSC (1991): Primary 47H04, 47H30, 45G10
MathSciNet review: 1610932
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we examine multivalued Hammerstein integral equations defined in a separable reflexive Banach space. We prove existence theorems for both the ``convex'' problem (the multifunction is convex-valued) and the ``nonconvex'' problem (the multifunction is not necessarily convex-valued). We also show that the solution set of the latter is dense in the solution set of the former (relaxation theorem). Finally we present some examples illustrating the applicability of our abstract results.

References [Enhancements On Off] (What's this?)

  • 1. N. U. Ahmed, Nonlinear integral equations on reflexive Banach spaces with applications to stochastic integral equations and abstract evolution equations, J. Integral Eqns. 1 (1979), pp. 1-15.
  • 2. H. Amann, Existence theorems for equations of Hammerstein type, Appl. Anal. 1 (1972), pp. 385-397. MR 52:15142
  • 3. J. Appell, E. De Pascale, H. T. Hguyen and P. Zabrejko, Nonlinear integral inclusions of Hammerstein type, Top. Meth. Nonl. Anal. 5 (1995), pp. 111-124. MR 97f:45003
  • 4. A. Bressan and G. Colombo, Extensions and selections of maps with decomposable values, Studia Math. 90 (1988), pp. 69-85. MR 89j:54021
  • 5. H. Brezis and F. Browder, Existence theorems for nonlinear integral equations of Hammerstein and Urysohn type, Bull. AMS 81 (19750, pp. 73-78. MR 53:11441
  • 6. F. Browder, Nonlinear functional analysis and nonlinear integral equations of Hammerstein and Urysohn type in Contributions to Nonlinear Functional Analysis, ed. E. Zarantonello, Academic Press, New York (1971), pp. 425-500. MR 52:15143
  • 7. K. C. Chang, Variational methods for nondifferentiable functionals and their applications to partial differential equations, J. Math. Anal. App. 80 (1981), pp. 102-129.
  • 8. C. V. Coffmann, Variational theory of set-valued Hammerstein operators in Banach spaces. The eigenvalue problem, Ann. Scuola Norm. Sup. Pisa 4 (1978), pp. 633-655.
  • 9. K. Glashoff and J. Sprekels, An application of Glicksberg's theorem to set-valued integral equations arising in the theory of thermostats, SIAM J. Math. Anal. 12 (1981), pp. 477-486. MR 82f:45008
  • 10. E. Klein and A. Thompson, Theory of Correspondences, Wiley, New York, (1984).
  • 11. L. Lyapin, Hammerstein inclusions, Diff. Equations 10 (1976), pp. 638-643.
  • 12. S. Marano, Existence theorems for a semilinear elliptic boundary value problem, Annales Polon. Math. LX (1994), pp. 57-67. MR 95e:35076
  • 13. D. O'Regan, Integral equations in reflexive Banach spaces and weak topologies, Proc. AMS 124 (1996), pp. 607-614. MR 96d:45003
  • 14. -, Integral inclusions of upper semicontinuous or lower semicontinuous type, Proc. AMS 124 (1996), pp. 2391-2399. MR 96j:47064
  • 15. N. S. Papageorgiou, Convergence theorems for Banach spaces valued integrable multifunctions, Intern. J. Math and Math. Sci. 10 (1987), pp. 433-442. MR 88i:28019
  • 16. -, On measurable multifunctions with applications to random multivalued equations, Math. Japonica 32 (1987), pp. 437-464. MR 89a:54019
  • 17. -, Measurable multifunctions and their applications to convex integral functionals, Intern. J. Math. Sci. 12 (1989), pp. 175-192. MR 90f:49009
  • 18. -, Existence of solutions for integral inclusions of Urysohn type with nonconvex valued orientor field, Jour. Optim. Th. Appl. 64 (1990), pp. 207-215. MR 91i:47079

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H04, 47H30, 45G10

Retrieve articles in all journals with MSC (1991): 47H04, 47H30, 45G10

Additional Information

Tiziana Cardinali
Affiliation: Department of Mathematics, University of Perugia, Via Vanvitelli 1, Perugia 06123, Italy

Nikolaos S. Papageorgiou
Affiliation: Department of Mathematics, National Technical University, Zografou Campus, Athens 157 80, Greece

Keywords: Compact operator, measurable multifunction, lsc and usc multifunction, multivalued Nemitsky operator, $h$-continuous multifunction, Leray-Schauder alternative theorem, relaxation theorem, elliptic inclusions, Green's operator.
Received by editor(s): March 6, 1997
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society